Hot flashes/night sweats
I'm 55 and have been taking estrogen for 10 years (menopause then complete hysterectomy at 50). Two years ago, I decided to try a cheaper generic estrogen (instead of Premarin). It was Estropipate. During those 2 years, I gradually developed severe acid reflux and Gerd symptoms along with hoarseness and a lump in my throat feeling. I never thought about the cheaper estrogen causing it until my daughter told me that she cannot take birth control due to acid reflux problems. The light bulb in my head came on and I talked to my doctor about switching back to Premarin 1-1/2 months ago. Guess what - no more acid reflux. If I feel this good with just switching back, I decided to find out how good I would feel if I weaned myself off Premarin. Its been 2 weeks of taking a .625 pill one night, then next night taking a 1/2, then vice versa. The hot flashes and night sweats are coming back (I woke up 3 times last night) but I am determined to get off this stuff. Intend to add an herbal mix (black cohash, evening primrose, etc.) as needed but will try to hold off until I reduce my Premarin to 1/2 a pill every night. That will be a month or two from now because I'm trying to do this very gradually. Anyone else have any experience with this? Any suggestions? The only other meds I take besides vitamins, calcium and other minerals (for osteoporosis) is Armour thyroid for my hypothyroid problem diagnosed 6 months ago.